MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON LEGACY 5.5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON LEGACY 5.5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7480100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information received from healthcare provider via manufacturer representative regarding an event happened during intra-op for a patient undergoing a procedure of t10-pelvis instrumented fusion.The pre-operative diagnosis was mentioned as adult scoliosis of the lumbar spine.It was reported that dual ended probe, the surgeon removed the instrument after feeling the cannula created prior to placing a pedicle screw and noticed the ball end was missing.Upon x-rays taken in the room, noticed the metallic metal piece left in the patient.They were able to suction that item out and replaced the instrument with another probe for the remainder of the procedure.The tip was broken about 10mm off and the broken part was retrieved successfully.There was a delay of about 30 minutes reported and mentioned delay was due to the broken instrument.All the reported products came in contact with patient.There were no symptoms to patient or physician were reported.No additional treatment or surgery performed.No further complications reported.
 
Additional Manufacturer Narrative
H3: product analysis of part # 7480100 ; lot # kh18e548 analysis summary: visual and optical inspection confirmed both ends of the feeler have been damaged and the ball is missing from one of the ends.This type of damage is consistent with bend stress overload.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON LEGACY 5.5
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key12082418
Report Number1030489-2021-00856
Device Sequence Number4359016
Product Code LXH
UDI-Device Identifier00721902760303
UDI-Public00721902760303
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7480100
Device Catalogue Number7480100
Device Lot NumberKH18E548
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer09/16/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1